MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06040080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an evercross pta balloon along with non-medtronic 6fr 11cm sheath and 0.035" glide wire during procedure to treat a moderately calcified lesion in the mid common iliac artery with 80% stenosis.The vessel diameter and lesion length are 7mm and 20mm respectively.Non-medtronic inflation device was used for balloon inflation.There was no damage to device packaging.There was no issue noted when removing device from hoop/tray.The device was prepped per ifu with no issues noted.Negative prep was performed.Balloon burst/leak/rupture occurred during first balloon inflation at 8atm.All fragments of balloon were removed.The device did not pass through a previously deployed stent.There was no resistance while advancing device.It was reported that the balloon was advanced to the target lesion.Upon the first inflation physician noticed contrast dye leaking from the balloon into the artery.Balloon was deflated the balloon and removed intact with no harm to the patient.An identical balloon was used to complete the procedure achieving an excellent result.The procedure was completed using an identical balloon, this balloon was used with zero issues.There was no patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation the device was removed from the packaging for evaluation.The catheter was received with the balloon chamber in a post-inflation profile, (e.G.Not tightly wrapped or winged).A sanguine was observed in the balloon manifold and the y-manifold.A bend was noted approximately 34.7cm proximal to the catheter¿s distal tip.All marker bands were present and intact.Functional testing: the guidewire lumen of the device was flushed and a 0.035¿ guidewire was inserted.No anomalies were observed during insertion of the guidewire.A 20cc water filled syringe attached to a manometer was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and multiple pinhole leaks were observed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10429746
Report Number2183870-2020-00257
Device Sequence Number3273696
Product Code LIT
UDI-Device Identifier00763000184360
UDI-Public00763000184360
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberAB35W06040080
Device Catalogue NumberAB35W06040080
Device Lot NumberB015549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1